Advanced Search
MyIDEAS: Login

Inflation and real short-term interest rates - A Kalman filter analysis of the term structure

Contents:

Author Info

  • Li-Hsueh Chen
Registered author(s):

    Abstract

    This paper applies the Kalman filter technique to look at the relationship among real interest rates, inflation, and the term structure of interest rate under the expectations hypothesis. Using quarterly data from 1960:1 to 1991:1 for inflation, three month nominal short term interest rates and long term yields with maturities from one to five years, this paper finds that the expectations hypothesis of the term structure holds up well for the data under the assumptions of a time-varying premium and a random-walk real interest rate. In other words, a reconciliation of the expectations hypothesis with the data is attained by assuming time-varying term premium and non-stationary real interest rate.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://www.tandfonline.com/doi/abs/10.1080/00036840122550
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Bibliographic Info

    Article provided by Taylor & Francis Journals in its journal Applied Economics.

    Volume (Year): 33 (2001)
    Issue (Month): 7 ()
    Pages: 855-861

    as in new window
    Handle: RePEc:taf:applec:v:33:y:2001:i:7:p:855-861

    Contact details of provider:
    Web page: http://www.tandfonline.com/RAEC20

    Order Information:
    Web: http://www.tandfonline.com/pricing/journal/RAEC20

    Related research

    Keywords:

    References

    No references listed on IDEAS
    You can help add them by filling out this form.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Arielle Beyaert & Juan Jose Perez-Castejon, 2009. "Markov-switching models, rational expectations and the term structure of interest rates," Applied Economics, Taylor & Francis Journals, vol. 41(3), pages 399-412.

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:taf:applec:v:33:y:2001:i:7:p:855-861. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Michael McNulty).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.